Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 191, NWS Jackson, MS

December 24, 2009Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 24, 2009, 1:16 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2009, 1:16 PM CST (19:16 UTC)
Expired
Dec 24, 2009, 3:15 PM CST
In force
119 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 241916
FFWJAN
MSC049-089-121-242115-
/O.NEW.KJAN.FF.W.0191.091224T1916Z-091224T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 315 PM CST

* AT 114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  BROWNSVILLE TO TERRY...MOVING NORTH AT 45 MPH. ESTIMATED RADAR     
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE        
  OCCURRED IN THE PAST HOUR WITH THIS LINE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITES...PINEY WOODS...FLORENCE...CATO...MONTEREY...JOHNS...
  POCAHONTAS...FLORA...PELAHATCHIE...ANNANDALE...FANNIN...
  GLUCKSTADT...GOSHEN SPRINGS...PISGAH...LEESBURG...SHARON...
  FARMHAVEN...WAY...CAMDEN AND CAMERON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3206 9048 3249 9055 3254 9044 3259 9044
      3258 9039 3262 9032 3266 9028 3267 9019
      3272 9007 3289 8995 3288 8975 3264 8973
      3258 8978 3238 8973 3206 8972

$$

40
1 follow-up statement
000 
WGUS74 KJAN 242116
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST THU DEC 24 2009

MSC049-089-121-242122-
/O.EXP.KJAN.FF.W.0191.000000T0000Z-091224T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-
316 PM CST THU DEC 24 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM CST FOR MADISON...
RANKIN AND EASTERN HINDS COUNTIES...

AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE STRONGER THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED EAST OF 
THE JACKSON METRO AREA...ALONG A LINE EXTENDING FROM CAMDEN TO 
PELAHATCHIE. THE LINE WAS MOVING NORTHEAST AT 25 MPH.

RAINFALL BETWEEN ONE AND 1.5 INCHES FELL ACROSS THE LOCAL AREA 
SINCE NOON PRODUCING SOME LOCAL STREET FLOODING. ADDITIONAL AMOUNTS 
SHOULD AVERAGE LESS THAN ONE QUARTER INCH AS THE RAINS DIMINISH 
THROUGH 5 PM. 

LAT...LON 3206 9048 3249 9055 3254 9044 3259 9044
      3258 9039 3262 9032 3266 9028 3267 9019
      3272 9007 3289 8995 3288 8975 3264 8973
      3258 8978 3238 8973 3206 8972

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 10:50 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 24, 10:50 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CST THU DEC 24 2009

.UPDATE...SQUALL LINE ON TRACK AND MOVING THROUGH THE WESTERN
PORTIONS OF THE AREA THIS MORNING. A TORNADO WATCH IS ALREADY IN
AFFECT FOR MOST OF THE AREA SOUTH OF THE HIGHWAY 82 CORRIDOR. A WIND
ADVISORY IS IN AFFECT FOR THE ENTIRE AREA TODAY FOR WIND GUSTS TO
AROUND 40 MPH POSSIBLE AS THE LOW PRESSURE SYSTEM OVER ARKANSAS
CONTINUES TO DEEPEN. THE SQUALL LINE WILL CONTINUE TO PUSH THROUGH
THE AREA THIS AFTERNOON AND SHOULD BE LOCATED ALONG THE
ALABAMA/MISSISSIPPI LINE DURING THE MID TO LATE AFTERNOON HOURS.
DAMAGING WINDS AND POSSIBLE TORNADOES ARE POSSIBLE WITH THIS LINE AS
IT MOVES THROUGH THE STATE. MADE A FEW ADJUSTMENTS TO THE
FORECAST...BUT FOR THE MOST PART IT IS ON TRACK./15/

...SEVERE WEATHER EXPECTED ACROSS THE REGION TODAY...

.SHORT TERM...TODAY AND TONIGHT...ISENTROPIC UPGLIDE WILL CONTINUE
TO ALLOW SPOTTY LIGHT SHOWERS TO BREAK OUT ACROSS MAINLY CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY MORNING
HOURS.  BY MID AND LATE MORNING...AND ON THROUGH THE AFTERNOON
HOURS...RAIN WILL INCREASE IN BOTH COVERAGE AND INTENSITY FROM WEST
TO EAST...AS WILL THE POTENTIAL FOR SEVERE WEATHER ACROSS THE
ARKLAMISS REGION.

AS A DEEPENING AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE
ARKLATEX TODAY...AND INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT...A POWERFUL COLD FRONT WILL SHIFT EAST ACROSS THE CWA.
WITH INSTABILITY AND DEEP LAYER WIND SHEAR INCREASING ALONG AND
AHEAD OF THIS FRONT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE TODAY...PARTICULARLY
ALONG AND SOUTHWEST OF A GREENVILLE TO MERIDIAN LINE.  THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE FROM MID-MORNING THROUGH LATE
THIS AFTERNOON...THOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE
RULED OUT DURING THE EARLY MORNING HOURS WEST OF THE MISSISSIPPI
RIVER.

AS THIS ACTIVITY MOVES EAST THIS MORNING...ITS EXPECTED TO GEL INTO
A SQUALL LINE.  AS THIS SQUALL LINE SHIFTS EAST ACROSS THE
AREA...ITLL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...ALONG WITH A FEW TORNADOES. ADDITIONALLY...SUPERCELL
THUNDERSTORMS COULD DEVELOP ACROSS THE REGION AHEAD OF THE FRONT...
PARTICULARLY ACROSS SOUTH MISSISSIPPI.  THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 80 MPH...TORNADOES...AND LARGE
HAIL.

ALONG WITH THE POTENTIAL FOR SEVERE WEATHER TODAY...HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE CWA.  RAINFALL TOTALS OF 2 TO 4
INCHES WILL BE POSSIBLE ACROSS THE AREA THROUGH THIS AFTERNOON...
WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TODAY.

IN ADDITION...AS THIS POWERFUL STORM SYSTEM SHIFTS CLOSER TO THE
REGION...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE
AREA.  SOUTHEASTERLY WINDS WILL BE SUSTAINED BETWEEN 20-30 MPH AND
GUSTING AT TIME TO BETWEEN 30-40 MPH TODAY.  AS A RESULT...A WIND
ADVISORY IS IN EFFECT FOR WESTERN AND NORTHERN PORTIONS OF THE
AREA...AND A LAKE WIND ADVISORY IS IN EFFECT FOR EAST AND SOUTHEAST
PORTIONS OF THE AREA THROUGH THIS AFTERNOON.

THE FRONT WILL EXIT THE REGION TO THE EAST THIS EVENING.  STRONG
COLD ADVECTION WILL ENSUE BEHIND THE FRONT AS TEMPERATURES ACROSS
THE AREA FALL INTO THE MID 30S BY EARLY CHRISTMAS DAY MORNING.
THERE COULD BE SOME LINGERING LIGHT PRECIPITATION ACROSS MY NORTHERN
ZONES DURING THIS TIME.  WITH TEMPERATURES HERE NEARING THE FREEZING
MARK...I WONT RULE OUT THE POTENTIAL FOR A FEW FLURRIES TO FALL AT
SOME LOCATIONS ALONG THE HIGHWAY 82 CORRIDOR...BUT AT THE MOMENT NO
ACCUMULATION IS EXPECTED ACROSS THIS AREA. /19/

.LONG TERM...FRIDAY THROUGH WEDNESDAY...BY SUNRISE FRIDAY MORNING
ALL PRECIPITATION IS EXPECTED TO HAVE ENDED BUT CLOUDS AND GUSTY
WINDS WILL REMAIN. A LAKE WIND ADVISORY FOR THE NORTH ALONG WITH
AREA LAKES ELSEWHERE WILL LIKELY BE NEEDED. THE INITIAL UPPER LEVEL
LOW AND SURFACE LOW WILL BE LIFTING NORTH THROUGH THE DAY AND MODELS
STILL SUGGEST THE LOW CLOUDS WILL BEGIN CLEARING FROM THE SOUTHWEST
DURING THE AFTERNOON ALONG WITH LIGHTER WINDS AS THE PRESSURE
GRADIENT RELAXES. A WEAKENED 1018MB CENTER OF HIGH PRESSURE AT THE
SURFACE IS EXPECTED TO SHIFT EAST OVER OUR AREA BY AFTERNOON AS
WELL. TEMPERATURES WILL TOP OUT WELL BELOW NORMAL IN THE LOW TO MID
40S. A SECOND CLOSED LOW WILL BE ROTATING AROUND THE LARGE UPPER
VORTEX FRIDAY NIGHT ESSENTIALLY KEEPING THE CENTER OF THE VORTEX
OVER THE MID MISSISSIPPI VALLEY AND COLD AIR ALOFT OVER OUR REGION.
THE SURFACE HIGH WILL HAVE ELONGATED INTO A RIDGE AXIS ALONG THE
GULF COAST BUT LESS THAN IDEAL RADIATIVE COOLING WILL OCCUR FRIDAY
NIGHT DESPITE THE LIGHT WINDS. THE CORE OF THE UPPER JET WILL ALSO
REMAIN ALONG THE GULF COAST AND A 140KT JET STREAK SHOULD BRING SOME
HIGH CLOUDS TO THE SOUTHERN HALF OF OUR AREA. STILL...TEMPERATURES
SHOULD DROP BELOW FREEZING ACROSS MOST OF THE AREA BY SATURDAY
MORNING. THIS PATTERN WILL CHANGE VERY LITTLE THROUGH SUNDAY AND THE
COOLER THAN NORMAL TEMPERATURES AND DRIER WEATHER WILL LAST THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE UPPER 40S TO LOWER 50S
WITH OVERNIGHT LOWS AROUND 30 SATURDAY...SUNDAY AND MONDAY. SUNDAY
INTO MONDAY THE LARGE UPPER VORTEX WILL FINALLY LIFT OUT TO THE
NORTHEAST BUT ANOTHER LARGE CLOSED LOW WILL BE DROPPING SOUTH DOWN
THE WESTERN CONUS. SHORTWAVE RIDGING SURFACE AND ALOFT IS EXPECTED
OVER OUR REGION MONDAY INTO TUESDAY. THIS SHOULD BRING US SOME
WARMER TEMPS TUESDAY ALTHOUGH THE SURFACE HIGH WILL BE CENTERED
NORTH OF OUR REGION KEEPING OUR REGION UNDER A DRY NORTH FLOW. THE
GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT THIS MORNING IN
MOVING PRECIPITATION BACK INTO THE REGION LATE TUESDAY...PROBLEM IS
THAT COLD TEMPERATURES ARE EXPECTED IN OUR AREA WITH THE
PRECIPITATION. THE LARGE UPPER LOW THAT WAS DROPPING SOUTH DOWN THE
WESTERN CONUS MONDAY WILL OPEN UP AND SWING EAST THROUGH MID WEEK.
THE ECMWF IS STRONGER WITH THE SHORTWAVE TROUGH THAN THE GFS BY
TUESDAY NIGHT BUT LIGHT RAIN IS EXPECTED TO SPREAD ACROSS OUR AREA
FROM THE SOUTHWEST LATE TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL
DROP THROUGH THE EVENING AND THERE IS SOME POTENTIAL FOR A WINTRY
MIX OR LIGHT SNOW IN THE NORTH AFTER MIDNIGHT. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WEDNESDAY THROUGH THURSDAY
WITH THE POSSIBLE DEVELOPMENT OF A SURFACE LOW OVER THE NORTHERN
GULF AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY INTO THURSDAY. FOR
NOW WL LEAN TOWARD THE GFS WITH SLIGHTLY WARMER TEMPERATURES AND THE
RAIN TAPERING OFF WEDNESDAY NIGHT BEFORE INCREASING FROM THE SOUTH
AGAIN THURSDAY AS ANOTHER SHORTWAVE HELPS DEVELOP A STRONGER SURFACE
LOW OVER THE NORTHERN GULF. THERE MAY AGAIN BE SOME WINTRY MIX
PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING. /22/

&&

.AVIATION...INCREASING IFR CONDITIONS SPREADING FROM W TO E AS A
SQUALL LINE/COLD FRONT NEARING THE MS RIVER. SSE SURFACE WINDS OF
25-35KTS WILL CONTINUE AHEAD OF THE LINE WITH DAMAGING WINDS AS WELL
AS THE CHANCE FOR A FEW TORNADOES ACCOMPANYING THE LINE AS IT
CROSSES THE TERMINAL SITES. WINDS WILL SHIFT ABRUPTLY TO THE WSW AT
15 TO 25KTS AS THE THE LINE IS EXPECTED TO REACH ERN MS BY AROUND
00Z THIS EVENING. IFR CEILINGS OF 2-3K FEET SHOULD PERSIST BEHIND
THE WIND SHIFT OVERNIGHT AND EARLY CHRISTMAS MORNING WITH INCREASING
CAA AND NWLY WINDS./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  35  43  28 / 100  42   9  12
MERIDIAN      67  37  47  26 / 100  68  10  12
VICKSBURG     63  35  45  28 / 100  34   8  11
HATTIESBURG   70  37  46  28 / 100  51   9  10
NATCHEZ       64  33  45  28 / 100  20   7  10
GREENVILLE    60  34  41  28 / 100  59  10  12
GREENWOOD     60  35  41  28 / 100  63  11  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>042-
     047-053-059-060.

     FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR
     MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>027-
     034>036-040>042-047-053-059-060.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ043>046-
     048>052-054>058-061>066-072>074.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.

&&

19/22/19
Hazardous weather outlook, Dec 24, 6:03 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
603 AM CST THU DEC 24 2009

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034>036-040>042-
047-251215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND PORTIONS OF
CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW
TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL
ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM MID MORNING THROUGH MID AFTERNOON...THOUGH A
FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY MORNING
HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM AND AN
ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. ALONG AND
AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL
COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE
ACROSS THE OUTLOOK AREA DURING THE DAY. THESE LINES WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH A FEW
TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD DEVELOP
ACROSS THE REGION DURING THIS TIME. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL. TOTAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE ALSO EXPECTED ACROSS THE OUTLOOK AREA
TODAY...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEASTERLY WINDS OF 15 TO 25 MPH
ARE EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH
ACROSS THE MISSISSIPPI DELTA THROUGH THE DAY. WIND GUSTS TO 35 MPH
WILL BE POSSIBLE ACROSS THE REGION...EXCEPT TO 40 MPH ACROSS THE
MISSISSIPPI DELTA. AS A RESULT...A LAKE WIND ADVISORY IS IN EFFECT
THROUGH TODAY...WITH A WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI DELTA
REGION. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY
BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

LAZ024>026-MSZ043>046-048>066-072>074-251215-
CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN
MISSISSIPPI...AND PORTIONS OF EASTERN LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW
TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL
ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM MID MORNING THROUGH LATE THIS AFTERNOON...THOUGH
A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY
MORNING HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY.
ALONG AND AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE
ATMOSPHERE WILL COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS
WILL MOVE ACROSS THE OUTLOOK AREA DURING THIS TIME. THESE LINES WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH A FEW TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD
DEVELOP ACROSS THE REGION AHEAD OF THE COLD FRONT. THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL.
A SLIGHT CHANCE FOR PARTICULARLY DAMAGING WINDS OF UP TO 80 MPH AND
PERHAPS A STRONG TORNADO WILL EXIST ACROSS SOUTHERN MISSISSIPPI LATE
THIS MORNING AND INTO THIS AFTERNOON. TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY...WHICH COULD
RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH ARE
EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH OVER
AREAS ALONG THE MISSISSIPPI RIVER THROUGH THE DAY. WIND GUSTS BETWEEN TO
35 AND 40 MPH WILL ALSO BE POSSIBLE ACROSS THIS REGION. AS A RESULT...
A LAKE WIND ADVISORY IS IN EFFECT THROUGH TODAY...WITH A WIND
ADVISORY IN EFFECT FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. GUSTY
WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY BEHIND THE
COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

MSZ026>033-037>039-251215-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
603 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...AS WELL AS
ONE OR TWO TORNADOES...IS POSSIBLE OVER THE OUTLOOK AREA TODAY. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE FROM THE EARLY TO LATE AFTERNOON
HOURS. A POWERFUL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL
SWEEP ACROSS THE REGION TODAY. ALONG AND AHEAD OF THE FRONT...VERY
STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL COMBINE WITH INCREASING
INSTABILITY TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE
OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA
DURING THE DAY. THESE LINES WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ALONG WITH ONE OR TWO TORNADOES. TOTAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE OUTLOOK
AREA...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON.

IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH...
WITH WIND GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TODAY. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR
TODAY. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY
BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA
LAKES.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Dec 24, 12:29 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      FOUNTAIN HILL           33.36N 91.85W
12/24/2009                   ASHLEY             AR   LAW ENFORCEMENT

            SEVERAL STATE AND COUNTY ROADS FLOODED...INCLUDING HWY 8
            EAST AND HWY 133

1000 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
12/24/2009                   CHICOT             AR   EMERGENCY MNGR

            STREETS FLOODED IN DERMOTT

&&

BMK
Special weather statement, Dec 24, 12:35 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST THU DEC 24 2009

MSZ062-063-241905-
LINCOLN MS-LAWRENCE MS-
1235 PM CST THU DEC 24 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF RUTH AT 1235 PM CST...MOVING NORTH AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BYB
Local storm report, Dec 24, 12:41 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      1 E GILBERT             32.05N 91.64W
12/24/2009                   FRANKLIN           LA   LAW ENFORCEMENT

            SHERRIFF REPORTS WATER COVERING ROADWAYS ALONG HIGHWAY 4
            AND 572.

&&

BMK
Local storm report, Dec 24, 12:42 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      RAYVILLE                32.47N 91.76W
12/24/2009                   RICHLAND           LA   LAW ENFORCEMENT

            LOCALIZED STREET FLOODING HAS BEEN REPORTED CITY-WIDE.

&&

BMK
Special weather statement, Dec 24, 1:01 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CST THU DEC 24 2009

MSZ054-055-241945-
SIMPSON MS-COPIAH MS-
101 PM CST THU DEC 24 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS
LOCATED FROM CRYSTAL SPRINGS TO 9 MILES SOUTHWEST OF ROCKPORT AT 101
PM CST...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN COPIAH AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

BYB
Local storm report, Dec 24, 1:14 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      HAMBURG                 33.23N 91.80W
12/24/2009                   ASHLEY             AR   TRAINED SPOTTER

            LOCALIZED STREET FLOODING REPORTED IN HAMBURG.

&&

BMK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:39 AM CSTFlash Flood WarningJANBolivar, Issaquena, Sharkey, Warren, Washington3 hr
Dec 24, 9:45 AM CSTSevere Thunderstorm WarningJANAdams, Jefferson60 min
Dec 24, 10:21 AM CSTRiver Flood WarningJANAttala, Holmes7 days
Dec 24, 10:40 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson65 min
Dec 24, 11:53 AM CSTRiver Flood WarningJANCarroll, Leflore11 days
Dec 24, 12:37 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln53 min
Dec 24, 12:57 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion48 min
Dec 24, 12:59 PM CSTFlash Flood WarningJANHumphreys, Sunflower2 hr
Dec 24, 2:46 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar59 min
Dec 24, 3:35 PM CSTSevere Thunderstorm WarningJANClarke, Jasper55 min
Dec 24, 5:00 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more21 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.